Uniformly stable discontinuous Galerkin discretization and robust iterative solution methods for the Brinkman problem. (English) Zbl 1346.76068


76M10 Finite element methods applied to problems in fluid mechanics
76S05 Flows in porous media; filtration; seepage
65F10 Iterative numerical methods for linear systems
65N20 Numerical methods for ill-posed problems for boundary value problems involving PDEs
65N30 Finite element, Rayleigh-Ritz and Galerkin methods for boundary value problems involving PDEs
Full Text: DOI


[1] O. Iliev, R. Lazarov, and J. Willems, Variational multiscale finite element method for flows in highly porous media, Multiscale Model. Simul., 9 (2011), pp. 1350–1372. · Zbl 1244.76024
[2] X. Xie, J. Xu, and G. Xue, Uniformly stable finite element methods for Darcy-Stokes-Brinkman models, J. Comput. Math., 26 (2008), pp. 437–455. · Zbl 1174.76013
[3] J. Guzmán and M. Neilan, A family of nonconforming elements for the Brinkman problem, IMA J. Numer. Anal., 32 (2012), pp. 1484–1508. · Zbl 1332.76057
[4] J. Könnö and R. Stenberg, H (div)-conforming finite elements for the Brinkman problem, Math. Models Methods Appl. Sci., 21 (2011), pp. 2227–2248. · Zbl 1331.76115
[5] P. S. Vassilevski and U. Villa, A mixed formulation for the Brinkman problem, SIAM J. Numer. Anal., 52 (2014), pp. 258–281. · Zbl 1457.65219
[6] P. S. Vassilevski and U. Villa, A block-diagonal algebraic multigrid preconditioner for the Brinkman problem, SIAM J. Sci. Comput., 35 (2013), pp. S3–S17. · Zbl 1282.65133
[7] C. W. Oosterlee and F. J. Lorenz, Multigrid methods for the Stokes system, Comput. Sci. Eng., 8 (2006), pp. 34–43.
[8] S. P. Vanka, Block-implicit multigrid solution of Navier-Stokes equations in primitive variables, J. Comput. Phys., 65 (1986), pp. 138–158. · Zbl 0606.76035
[9] M. Fortin and R. Glowinski, Augmented Lagrangian Methods: Applications to the Numerical Solution of Boundary-value Problems, Stud. Math. Appl. 15, North-Holland, Amsterdam, 1983. · Zbl 0525.65045
[10] D. N. Arnold, R. S. Falk, and R. Winther, Multigrid in H(div) and H(curl), Numer. Math., 85 (2000), pp. 197–217. · Zbl 0974.65113
[11] Y. J. Lee, Uniform stability analysis of Austin, Manteuffel and McCormick finite elements and fast and robust iterative methods for the Stokes-like equations, Numer. Linear Algebra Appl., 17 (2010), pp. 109–138. · Zbl 1240.76004
[12] B. Cockburn, G. Kanschat, and D. Schötzau, A note on discontinuous Galerkin divergence-free solutions of the Navier–Stokes equations, J. Sci. Comput., 31 (2007), pp. 61–73.
[13] G. Chen, D. Li, D. Schötzau, and X. Wei, A mixed finite element method with exactly divergence-free velocities for incompressible magnetohydrodynamics, Comput. Methods Appl. Mech. Engrg., 199 (2010), pp. 2840–2855. · Zbl 1231.76146
[14] B. Ayuso, F. Brezzi, L. D. Marini, J. Xu, and L. Zikatanov, A Simple Preconditioner for a Discontinuous Galerkin Method for the Stokes Problem, arXiv:1209.5223, 2012. · Zbl 1299.76128
[15] Q. Hong, J. Kraus, J. Xu, and L. Zikatanov, A robust multigrid method for discontinuous Galerkin discretizations of stokes and linear elasticity equations, Numer. Math., (2015), pp. 1–27. · Zbl 1338.76054
[16] R. S. Falk and R. Winther, Local Bounded Cochain Projection, arXiv:1211.5893, 2012.
[17] J. Schöberl, Multigrid methods for a parameter dependent problem in primal variables, Numer. Math., 84 (1999), pp. 97–119. · Zbl 0957.74059
[18] V. Girault and P. A. Raviart, Finite Element Methods for Navier-Stokes Equations: Theory and Algorithms, Springer Ser. Comput. Math. 87, Springer-Verlag, Berlin, 1986. · Zbl 0585.65077
[19] R. B. Kellogg and J. E. Osborn, A regularity result for the Stokes problem in a convex polygon, J. Funct. Anal., 21 (1976), pp. 397–431. · Zbl 0317.35037
[20] D. Boffi, F. Brezzi, and M. Fortin, Mixed Finite Element Methods and Applications, Springer, New York, 2013. · Zbl 1277.65092
[21] J. C. Nédélec, A new family of mixed finite elements in \(R^3\), Numer. Math., 50 (1986), pp. 57–81.
[22] D. N. Arnold, F. Brezzi, B. Cockburn, and L. D. Marini, Unified analysis of discontinuous Galerkin methods for elliptic problems, SIAM J. Numer. Anal., 39 (2002), pp. 1749–1779. · Zbl 1008.65080
[23] Y. J. Lee, J. Wu, L. Xu, and J. Zikatanov, Robust subspace correction methods for nearly singular systems, Math. Models Methods Appl. Sci., 17 (2007), pp. 1937–1963. · Zbl 1151.65096
[24] S. C. Brenner and R. Scott, The Mathematical Theory of Finite Element Methods, in Appl. Math. 15, Springer, New York, 2007. · Zbl 0804.65101
[25] U. Langer and W. Queck, On the convergence factor of Uzawa’s algorithm, J. Comput. Appl. Math., 15 (1986), pp. 191–202. · Zbl 0601.76021
[26] S. C. Brenner, Korn’s inequalities for piecewise \({H}^1\) vector fields, Math. Comput., 73 (2004), pp. 1067–1088. · Zbl 1055.65118
[27] D. Schötzau, C. Schwab, and A. Toselli, Mixed hp-DGFEM for incompressible flows, SIAM J. Numer. Anal., 40 (2002), pp. 2171–2194. · Zbl 1055.76032
[28] P. Monk, Finite Element Methods for Maxwell’s Equations, Oxford University Press, New York, 2003. · Zbl 1024.78009
[29] J. H. Bramble, J. E. Pasciak, and J. Xu, The analysis of multigrid algorithms with nonnested spaces or noninherited quadratic forms, Math. Comp., 56 (1991), pp. 1–34. · Zbl 0718.65081
[30] S. C. Brenner and L. Y. Sung, Linear finite element methods for planar linear elasticity, Math. Comp., 59 (1992), pp. 321–321. · Zbl 0766.73060
[31] C. Bacuta and J. H. Bramble, Regularity estimates for solutions of the equations of linear elasticity in convex plane polygonal domains, Z. Angew. Math. Phys., 54 (2003), pp. 874–878. · Zbl 1032.74026
[32] D. N. Arnold, L. R. Scott, and M. Vogelius, Regular Inversion of the Divergence Operator with Dirichlet Boundary Conditions on a Polygonal, Defense Technical Information Center, 1987. · Zbl 0702.35208
[33] W. Hackbusch, Multi-grid Methods and Applications, Springer Ser. Comput. Math. 4, Springer-Verlag, Berlin, 1985. · Zbl 0595.65106
[34] J. Xu, Iterative methods by space decomposition and subspace correction, SIAM Rev., 34 (1992), pp. 581–613. · Zbl 0788.65037
[35] J. Xu and L. Zikatanov, The method of alternating projections and the method of subspace corrections in Hilbert space, J. Amer. Math. Soc., 15 (2002), pp. 573–598. · Zbl 0999.47015
[36] J. Bergh and J. Löfström, Interpolation Spaces. An Introduction, Grundlehren Math. Wiss. 223, Springer-Verlag, Berlin, 1976.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.